On the unique extension problem for functionals of the calculus of variations
Atti della Accademia nazionale dei Lincei. Rendiconti Lincei. Matematica e applicazioni, Série 9, Tome 12 (2001) no. 2, pp. 85-106
Cet article a éte moissonné depuis la source Biblioteca Digitale Italiana di Matematica
By drawing inspiration from the treatment of the non parametric area problem, an abstract functional is considered, defined for every open set in a given class of open subsets of $\mathbb{R}^{n}$ and every function in $C^{\infty} (\mathbb{R}^{n})$, and verifying suitable assumptions of measure theoretic type, of invariance, convexity, and lower semicontinuity. The problem is discussed of the possibility of extending it, and of the uniqueness of such extension, to a functional verifying analogous properties, but defined in wider families of open sets and less smooth functions. A suitable extension is constructed, and minimal sufficient conditions for its uniqueness are proposed. The results are applied to some examples in Calculus of Variations.
@article{RLIN_2001_9_12_2_a2,
author = {Carbone, Luciano and De Arcangelis, Riccardo},
title = {On the unique extension problem for functionals of the calculus of variations},
journal = {Atti della Accademia nazionale dei Lincei. Rendiconti Lincei. Matematica e applicazioni},
pages = {85--106},
year = {2001},
volume = {Ser. 9, 12},
number = {2},
zbl = {1170.49303},
mrnumber = {MR1898452},
language = {en},
url = {http://geodesic.mathdoc.fr/item/RLIN_2001_9_12_2_a2/}
}
TY - JOUR AU - Carbone, Luciano AU - De Arcangelis, Riccardo TI - On the unique extension problem for functionals of the calculus of variations JO - Atti della Accademia nazionale dei Lincei. Rendiconti Lincei. Matematica e applicazioni PY - 2001 SP - 85 EP - 106 VL - 12 IS - 2 UR - http://geodesic.mathdoc.fr/item/RLIN_2001_9_12_2_a2/ LA - en ID - RLIN_2001_9_12_2_a2 ER -
%0 Journal Article %A Carbone, Luciano %A De Arcangelis, Riccardo %T On the unique extension problem for functionals of the calculus of variations %J Atti della Accademia nazionale dei Lincei. Rendiconti Lincei. Matematica e applicazioni %D 2001 %P 85-106 %V 12 %N 2 %U http://geodesic.mathdoc.fr/item/RLIN_2001_9_12_2_a2/ %G en %F RLIN_2001_9_12_2_a2
Carbone, Luciano; De Arcangelis, Riccardo. On the unique extension problem for functionals of the calculus of variations. Atti della Accademia nazionale dei Lincei. Rendiconti Lincei. Matematica e applicazioni, Série 9, Tome 12 (2001) no. 2, pp. 85-106. http://geodesic.mathdoc.fr/item/RLIN_2001_9_12_2_a2/